Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 13, 2006, 3:09 AM CST for Shelby County, Tennessee; DeSoto County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 13, 2006, 3:09 AM CST (09:09 UTC)
- Expired
- Jan 13, 2006, 3:43 AM CST
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties DeSoto County, MS, Shelby County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 3:10 AM CST | HAIL 1 | Eudora, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 130909
SVRMEG
MSC033-TNC157-131000-
/O.NEW.KMEG.SV.W.0002.060113T0909Z-060113T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
309 AM CST FRI JAN 13 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI
SHELBY COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 400 AM CST
* AT 304 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LYNCHBURG...OR ABOUT NEAR HORN LAKE...AND MOVING NORTHEAST AT 60
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLIVE
BRANCH...DOWNTOWN MEMPHIS...SOUTHEAST MEMPHIS...FRAYSER...
GERMANTOWN...COLLIERVILLE...BARTLETT...ELLENDALE...MILLINGTON...
LAKELAND...EADS...BOLTON AND ARLINGTON.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3498 9025 3475 9011 3485 8987 3505 8965
3539 8964 3539 8994
$$1 follow-up statement
000
WWUS54 KMEG 130943
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CST FRI JAN 13 2006
MSC033-TNC157-130953-
/O.CAN.KMEG.SV.W.0002.000000T0000Z-060113T1000Z/
DESOTO MS-SHELBY TN-
343 AM CST FRI JAN 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND DESOTO COUNTIES IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA.
LAT...LON 3498 9025 3475 9011 3485 8987 3505 8965
3539 8964 3539 8994
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 2:43 AM CST, 26 minutes earlier.
Area forecast discussion, Jan 13, 2:43 AM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 243 AM CST FRI JAN 13 2006 .DISCUSSION... LINE OF CONVECTION AHEAD OF COLD FRONT IS JUST ENTERING THE WESTERN EDGE OF OUR CWA...AND CHUGGING EAST AT A PRETTY GOOD CLIP. CONVECTIVE LINE SHOULD BE EAST OF MISSISSIPPI RIVER...AND TORNADO WATCH 14 BY 09Z...AND WILL CLEAR WATCH WITH ZONE ISSUANCE. SCATTERED CONVECTION HAS DEVELOPED AHEAD OF THE LINE OVER WEST TENNESSEE AND NORTH MISSISSIPPI. THIS HAS INTERRUPTED BEST INFLOW INTO LINE...AND ALLOWED LINE TO WEAKEN. ONLY PEA SIZE HAIL REPORTS UP TO THIS TIME. TEMPERATURES MAINLY IN THE 50S AT 07Z...BUT EXPECT A 10-15 DEGREE DROP AFTER PASSAGE OF CONVECTIVE LINE/COLD FRONT. && .SHORT TERM (THROUGH SUNDAY)... MOST OF THE FORECAST ISSUES ARE IN THE FIRST 12 HOURS OF THE FORECAST. WILL WAIT UNTIL SHORTLY BEFORE PRESS TIME TO DECIDE ON FIRST PERIOD POPS. CURRENT INDICATIONS FROM SPC ARE THAT WATCH 15 WILL BE SOUTH OF OUR CWA. PROBABLY WILL GO WITH CATEGORICAL POPS EAST OF ESTIMATED LOCATION OF CONVECTIVE LINE AT 12Z. BEHIND THAT...WILL CARRY SMALL POPS FOR POTENTIAL WRAP-AROUND PRECIPITATION LATER IN THE DAY. FORECAST SOUNDINGS FOR NORTHERN AND EASTERN PORTIONS OF WEST TENNESSEE INDICATE THAT PRECIPITATION COULD END AS A SHORT PERIOD OF LIGHT SNOW THIS EVENING...SIMILAR TO WHAT IS MENTIONED IN CURRENT FORECAST. WE WILL HOLD ONTO CLOUDS IN MOST AREAS THROUGH MUCH OF TONIGHT. HIGH TEMPERATURES TODAY WILL ALSO BE DEPENDENT ON LOCATION OF CONVECTION/COLD FRONT AT 12Z. QUITE A BIT OF THE AREA WILL SEE HIGH TEMPERATURES DURING THE MORNING HOURS...IF NOT RIGHT AT 12Z. EXPECT WINDS TO STAY SHORT OF ADVISORY CRITERIA TODAY...DAY SHIFT CAN CONTINUE TO MONITOR. EXPECT WINDS TO STAY UP TONIGHT...WHICH WILL KEEP TEMPERATURES FROM PLUNGING AS LOW AS THEY COULD...SHOULD STAY NEAR FREEZING. EXPECT SUNSHINE FOR SATURDAY AND MOST OF SUNDAY...AS HIGH PRESSURE TRANSLATES ACROSS THE AREA. WINDS WILL DIE DOWN SATURDAY NIGHT AND TEMPERATURES WILL BE COLDER SUNDAY MORNING THAN SATURDAY MORNING. FLOW BECOMES SOUTHERLY LATE IN THE DAY SUNDAY...INCREASING MOISTURE. && .LONG TERM (MONDAY AND BEYOND)... NEXT SYSTEM KICKS OUT OF ROCKIES MONDAY AND TUESDAY. GFS APPEARS TO BE A LITTLE MORE AGGRESSIVE THAN NAM THROUGH 84 HOURS. GFS EVEN AGREES WITH ECMWF ON A PRECIP EVENT MONDAY INTO TUESDAY. HAVE BUMPED POPS UP TO LIKELY FOR MONDAY NIGHT AND TUESDAY. SYSTEM FOLLOWING THAT ONE APPEARS TO BE JUST BEYOND THE EXTENDED FORECAST PERIOD...LATE FRIDAY OR SATURDAY OF NEXT WEEK. WEDNESDAY WILL BE THE ONLY DAY OF THE EXTENDED WHERE TEMPERATURES ARE EXPECTED TO AVERAGE BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... MEM 58 33 52 32 / 40 10 0 10 MKL 57 31 48 27 / 60 30 0 10 JBR 52 30 52 29 / 40 10 0 10 TUP 57 31 53 27 / 70 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Jan 13, 12:01 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1201 AM CST FRI JAN 13 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1201 AM CST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE MISSOURI BOOTHEEL AND EASTERN ARKANSAS. A COLD FRONT WILL MOVE INTO THE MID-SOUTH AFTER MIDNIGHT PRECEDED BY A LINE OF THUNDERSTORMS. A FEW OF THE THUNDERSTORMS MAY BE SEVERE WEST OF THE MISSISSIPPI RIVER WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. ELSEWHERE...ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI...A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. JCL
In the hours before
Local storm report, Jan 13, 2:47 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 AM CST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG JONESBORO 35.82N 90.69W
01/13/2006 CRAIGHEAD AR TRAINED SPOTTER
A STORE WAS DAMAGED. NUMEROUS POWER LINES DOWN.
0200 AM TSTM WND DMG MONETTE 35.89N 90.34W
01/13/2006 CRAIGHEAD AR TRAINED SPOTTER
TWO TRAILER HOMES DAMAGED. SOME POSSIBLE INJURIES.
SEVERAL POWER LINES KNOCKED DOWN.
0210 AM TSTM WND DMG 2 NW LEACHVILLE 35.94N 90.28W
01/13/2006 MISSISSIPPI AR LAW ENFORCEMENT
TWO MOBILE HOMES WERE DAMAGED
&&
ARSLocal storm report, Jan 13, 3:08 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
308 AM CST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG JONESBORO 35.82N 90.69W
01/13/2006 CRAIGHEAD AR TRAINED SPOTTER
A STORE WAS DAMAGED. NUMEROUS POWER LINES DOWN.
0200 AM TSTM WND DMG 1 NE MONETTE 35.90N 90.33W
01/13/2006 CRAIGHEAD AR EMERGENCY MNGR
ONE MOBILE HOME WAS DESTROYED AND ONE MOBILE HOME DAMAGED
ON CR565. ONE HOME AND A SHOP WAS DAMAGED ON CR538. SOME
POWER LINES WERE BLOWN DOWN.
0210 AM TSTM WND DMG 2 NW LEACHVILLE 35.94N 90.28W
01/13/2006 MISSISSIPPI AR LAW ENFORCEMENT
TWO MOBILE HOMES WERE DAMAGED
&&
ARSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 4:05 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry | 26 min |
| Jan 13, 3:19 AM CST | Severe Thunderstorm Warning | MEG | Marshall, Tate | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.